Thunderstorm Wind, Woods
- When
- August 4, 5:05 PM CST
- Where
- Woods County, 4 mi NW of Plainview
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.867, -99.283
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 4, 1:36 PM CST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 236 PM CDT FRI AUG 4 2006 .DISCUSSION... CUMULUS IS DEVELOPING AGAIN THIS AFTERNOON WITH ISOLATED STORMS IN WEST TEXAS AND THE SOUTHERN PANHANDLE. LAPS ANALYSIS IS SHOWING 1500 TO 3000 J/KG OF CAPE ACROSS THE AREA WITH VERY LITTLE CIN. EXPECT STORMS TO REDEVELOP THIS AFTERNOON WITH SOME ISOLATED SEVERE STORMS POSSIBLE. WINDS THROUGH MUCH OF THE LAYER ARE A BIT LIGHTER THAN YESTERDAY... ALTHOUGH AREA PROFILERS ARE SHOWING 15 TO 20 KNOTS AROUND 700 MB AND VICI DOES HAVE AROUND 20 KNOTS JUST ABOVE 500 MB. OVERALL EXPECT MOST INDIVIDUAL STORMS TO BE A BIT MORE PULSE TYPE TODAY COMPARED TO YESTERDAY WITH WEAKER WINDS... BUT THE LOWER LEVELS GIVE AN INVERTED-V TYPE SOUNDING AND WIND GUSTS WILL LIKELY BE HIGH WITH STORMS. WILL LIKELY UPDATE SPECIFIC POPS JUST BEFORE ISSUING ZONES. STORMS ARE NOT OUT OF THE QUESTION AGAIN SATURDAY... BUT CURRENTLY APPEAR TO BE LESS LIKELY WITH LESS TO FOCUS ON AT THE SURFACE... SHALLOWER LOW-LEVEL MOISTURE AND SLIGHTLY WARMER MID- LEVEL TEMPERATURES. BUT WILL NOT ADD POPS TO THE PACKAGE AT THIS TIME. OTHERWISE THE WEATHER STORY WILL BE THE INCREASING HEAT AS UPPER RIDGE BUILDS OVER THE AREA. WILL ALSO BE INTERESTING TO SEE WHAT HAPPENS WITH TROPICAL DEPRESSION CHRIS /IF IT SURVIVES THE NEXT FEW DAYS/ AS MEDIUM RANGE MODELS ARE PICKING UP ON THIS IN THE GULF EARLY NEXT WEEK. BUT UPPER RIDGE OVER THE AREA WILL LIKELY KEEP ANY EFFECTS OF THIS WELL TO THE SOUTH. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 75 99 75 100 / 30 10 0 10 HOBART OK 74 101 74 102 / 30 0 0 10 WICHITA FALLS TX 76 105 77 104 / 20 0 0 10 GAGE OK 70 98 70 101 / 20 0 0 10 PONCA CITY OK 76 99 76 101 / 20 10 10 10 DURANT OK 76 102 77 101 / 20 0 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1105 AM CDT FRI AUG 4 2006
OKZ004>048-050>052-TXZ083>090-051200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1105 AM CDT FRI AUG 4 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS ARE LIKELY ACROSS PORTIONS OF OKLAHOMA AND
NORTH TEXAS.
LOCATION...
MOST OF OKLAHOMA SOUTH OF A LINE FROM WOODWARD...TO OKLAHOMA CITY
AND HOLDENVILLE...WITH THE SOUTHERN EDGE OF THE RISK AREA FROM KNOX
CITY...TO HENRIETTA.
TIMING...
FROM 2 PM TO 8 PM.
IMPACTS...
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR
THE POSSIBILITY OF SEVERE WEATHER THROUGH MID EVENING.
DISCUSSION...
A HIGHLY UNSTABLE ENVIRONMENT WILL DEVELOP THIS AFTERNOON AS HOT AND
HUMID CONDITIONS PREVAIL. AS THE CAPPING INVERSION WEAKENS...
SCATTERED THUNDERSTORMS SHOULD DEVELOP ALONG A WEAKENING FRONT THAT
WILL EXTEND APPROXIMATELY FROM HOLDENVILLE...TO CHICKASHA...AND
CHEYENNE...DURING THE AFTERNOON. OTHER STORMS MAY DEVELOP ALONG
NEWLY FORMING BOUNDARIES...MAINLY SOUTH OF THE FRONT. ALTHOUGH WIND
SHEAR WILL REMAIN WEAK...HIGH INSTABILITY AND HIGH CLOUD BASES WILL
ALLOW ISOLATED STORMS TO BE ACCOMPANIED BY MICROBURSTS...WITH
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE CAPPING INVERSION WILL
REDEVELOP THIS EVENING...WITH THUNDERSTORMS WEAKENING AFTER 8 PM.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY AUG 5.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
WEAK WIND SHEAR AND A MOIST ENVIRONMENT WILL SUPPORT TORRENTIAL RAIN
WITH SOME STORMS...WITH RAINFALL RATES POSSIBLY EXCEEDING 2 INCHES
PER HOUR.
IN ADDITION...UNUSUALLY HOT CONDITIONS WILL PREVAIL SOUTH OF THE
FRONT THIS AFTERNOON...WITH HIGH TEMPERATURES BETWEEN 100 AND 105
DEGREES. TAKE PRECAUTIONS TO MITIGATE THE EFFECTS OF THE ONGOING
HEAT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
NONE.
OTHER HAZARDOUS WEATHER...
AREAS THAT EXPERIENCE SLIGHTLY COOLER AIR BEHIND THE FRONT WILL
LIKELY RETURN TO THE TRIPLE DIGIT HEAT BY SUNDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
SATURDAY.
JAMESSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 458 PM CDT FRI AUG 4 2006 OKZ009-042230- ELLIS OK- 458 PM CDT FRI AUG 4 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF ARNETT AT 458 PM CDT...MOVING NORTHEAST AT 10 MPH. BRIEF HEAVY RAINFALL...FREQUENT LIGHTNING AND WINDS TO 45 MPH CAN BE EXPECTED WITH THIS STORM.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 527 PM CDT FRI AUG 4 2006 OKZ004-005-010-042245- WOODS OK-HARPER OK-WOODWARD OK- 527 PM CDT FRI AUG 4 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER...WOODS AND WOODWARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF ALABASTER CAVERNS STATE PARK AT 527 PM CDT...MOVING NORTHEAST AT 10 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. WR
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 551 PM CDT FRI AUG 4 2006 OKZ010-042315- WOODWARD OK- 551 PM CDT FRI AUG 4 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER TANGIER AT 551 PM CDT...MOVING NORTHEAST AT 10 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. WR
The Vance AFB radar (KVNX), 104 km away, was scanning. The volume nearest the first event began at 23:05 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Hail was observed at the Alabaster Caverns State Park.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530101, 5530102.